Alert archive / Idaho / Frost Advisories in 2021
Frost Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at Jun 10, 2021, 2:26 AM MDT for 12 counties in Idaho. It took effect at Jun 11, 2021, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 2:26 AM MDT (08:26 UTC)
- In effect from
- Jun 11, 2021, 3:00 AM MDT
- Expired
- Jun 11, 2021, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS75 KPIH 100826 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 226 AM MDT Thu Jun 10 2021 IDZ051>053-055-102100- /O.NEW.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/ /O.CON.KPIH.WI.Y.0021.210610T1800Z-210611T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 226 AM MDT Thu Jun 10 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain, and the Eastern Magic Valley. * WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. For the Wind Advisory, from noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ IDZ054-102100- /O.NEW.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/ /O.CON.KPIH.WI.Y.0021.210610T1200Z-210611T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 226 AM MDT Thu Jun 10 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Pocatello, Blackfoot, Fort Hall, and American Falls. * WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. For the Wind Advisory, from 6 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough, choppy water on American Falls Reservoir. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
4 follow-up statements
740 WWUS75 KPIH 101836 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1236 PM MDT Thu Jun 10 2021 IDZ051>053-055-110300- /O.CON.KPIH.WI.Y.0021.000000T0000Z-210611T0300Z/ /O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 1236 PM MDT Thu Jun 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain, and the Eastern Magic Valley. * WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. For the Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ IDZ054-110300- /O.CON.KPIH.WI.Y.0021.000000T0000Z-210611T0300Z/ /O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1236 PM MDT Thu Jun 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Pocatello, Blackfoot, Fort Hall, and American Falls. * WHEN...For the Frost Advisory, from 3 AM to 9 AM MDT Friday. For the Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough, choppy water on American Falls Reservoir. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
313 WWUS75 KPIH 110115 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 715 PM MDT Thu Jun 10 2021 IDZ051>055-110915- /O.CAN.KPIH.WI.Y.0021.000000T0000Z-210611T0300Z/ /O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 715 PM MDT Thu Jun 10 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain, Lower Snake River Plain, Eastern Magic Valley. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
513 WWUS75 KPIH 110803 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 203 AM MDT Fri Jun 11 2021 IDZ051>055-111500- /O.CON.KPIH.FR.Y.0008.210611T0900Z-210611T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 203 AM MDT Fri Jun 11 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Shoshone, Mud Lake Desert, Upper Snake River Plain, Lower Snake River Plain, Eastern Magic Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
043 WWUS75 KPIH 111431 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 831 AM MDT Fri Jun 11 2021 IDZ051>055-111545- /O.EXP.KPIH.FR.Y.0008.000000T0000Z-210611T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 831 AM MDT Fri Jun 11 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures are quickly rising across the area and the advisory will expire at 9 AM. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Jun 10, 2:26 AM MDT, 0 minutes earlier.
Area forecast discussion, Jun 10, 2:26 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 226 AM MDT Thu Jun 10 2021 .SHORT TERM...Today through Saturday night. Early morning satellite imagery was showing a low pressure trough moving onshore with a broad area of downstream showers noted across the WRN Idaho border and Panhandle. Looking further upstream, the next low pressure system was observed shifting through the NE Pacific toward the NW coast. Early morning surface observations were showing stronger west winds advancing through the eastern Magic Valley to Pocatello with the associated cold front. Numerical models drive the upper trough across SE Idaho today with an increasing chance of showers and isolated thunderstorms expected across SE Idaho commensurate with the upper trough passage. Both the GFS and NAM show the best chance for accumulating precipitation across the CNTRL and SE mountains this afternoon with lighter amounts showing up in the GFS within the Snake River Plain whereas the NAM is virtually dry. Both models support strong gusty winds throughout the Snake River Plain today and thus the current Wind Advisory will be allowed to continue. The trough exits east of the region early this evening with clearing from west to east overnight. The models were even colder yet again for the morning lows Friday with widespread near freezing temperatures. Thus a Frost Advisory was issued for the Snake River Plain and Eastern Magic Valley. A broad SW flow aloft overspreads the region Friday afternoon and continues into Saturday as the second Pacific low sets up off the NW coast. As a result, temperatures should rebound to above normal levels by Saturday afternoon. Huston .LONG TERM..Sunday through next Thursday. Models continue to promote an extended period of hot and dry weather with ridging amplifying downstream, and a trough deepening offshore. Deterministic models and ensemble clusters form a high over the Four Corners area, though we see no influence of monsoon moisture--just dry mid-level southwesterly flow. Temperatures will climb into near record territory Monday and Tuesday (possibly Sunday as well). A slight cooldown may be on the way Wednesday with models indicating a trough lifting over the ridge, and flattening it somewhat. Hinsberger && .AVIATION...Unsettled weather is expected today in wake of a vigorous cold front that passed through early this morning. Gradient will intensify throughout the day, leading to some strong winds with gusts near 40kts in the Snake Plain. Afternoon thunderstorms are a possibility until the 500mb trough pushes through around early evening. Keeping things VFR, though MOS guidance and HREF flight categories show potential to dropping to MVFR in heavier showers. Expect weather at the terminals to become more settled early this evening. Hinsberger && .FIRE WEATHER...A low pressure trough will advance across SE Idaho today providing a good chance for wetting rains across the CNTRL and SE mountains this afternoon. Other locals may see light accumulations. Strong gusty winds, cooler temperatures, and higher humidity levels will also accompany the system across the region today. Skies clear from west to east behind the exiting storm system this evening with sub-freezing temperatures hitting the mountainous regions and near freezing conditions for the Snake River Plain by Friday morning. A broad southwest flow aloft overspreads the region Friday afternoon resulting in a warming trend through the weekend and another shot at record high temperatures for early next week. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Friday for IDZ051>055. Wind Advisory from 6 AM this morning to 9 PM MDT this evening for IDZ054. Wind Advisory from noon today to 9 PM MDT this evening for IDZ051>053-055. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.